Alert archive / Montana / Tornado Warnings in 2000
Tornado Warning 6, NWS Glasgow, MT
NWS Glasgow, MT issued this tornado warning at Jul 2, 2000, 9:18 PM MDT for McCone County, Montana. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 2, 2000, 9:18 PM MDT (03:18 UTC)
- Expired
- Jul 2, 2000, 10:15 PM MDT
- In force
- 57 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McCone County, MT
The radar
The Glasgow radar (KGGW), 78 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 9:40 PM MDT | Thunderstorm Wind 52 E | Vida, MT | |
| Jul 2, 9:55 PM MDT | Thunderstorm Wind 52 E | Vida, MT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 6:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2382 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
979
WFUS55 KGGW 030318
TORGGW
MTC055-030415-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
918 PM MDT SUN JUL 2 2000
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* TORNADO WARNING FOR...
MCCONE COUNTY IN NORTHEAST MONTANA
* UNTIL 1015 PM MDT
* AT 911 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 29 MILES WEST OF BROCKWAY...OR ABOUT 28 MILES EAST OF
JORDAN...MOVING EAST AT 25 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
BROCKWAY AT 1000 PM MDT
CIRCLE AT 1015 PM MDT
VERY LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE ALSO EXPECTED
WITH THIS STORM.
LAT...LON 4785 10625 4721 10615 4721 10544 4804 10521
4805 10555 4799 10604
PROTONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this tornado warning went out at Jul 2, 8:10 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 2, 8:10 PM MDT, 1 hour 8 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 810 PM MDT SUN JUL 2 2000 POSSIBLE TORNADIC SUPERCELL OVER THE GGW AREA AT THIS TIME. CURRENT ZONES LOOK GOOD. NO UPDATES. WATERHOUSE GGW TTTTT 060/088 060/080 055/082 056/086 059/088 946654/90333 GDV TTTTT 063/088 062/080 055/083 056/087 058/087 946654/90333
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:04 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 56 min |
| Jul 2, 6:35 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 55 min |
| Jul 2, 6:54 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 66 min |
| Jul 2, 7:19 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 56 min |
| Jul 2, 7:45 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 60 min |
| Jul 2, 7:56 PM MDT | Tornado Warning | GGW | Valley | 64 min |
| Jul 2, 8:35 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 70 min |
| Jul 2, 8:38 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 67 min |
| Jul 2, 8:48 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 57 min |
| Jul 2, 8:56 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Valley | 64 min |
| Jul 2, 9:18 PM MDT | Severe Thunderstorm Warning | GGW | Wibaux | 57 min |
| Jul 2, 9:46 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 59 min |
| Jul 2, 10:08 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 67 min |
| Jul 2, 10:41 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 64 min |
| Jul 3, 5:10 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 65 min |
| Jul 3, 5:40 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 65 min |
Nearby
Tornado Warnings in Montana, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.